Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 1, 2021, 2:41 PM EDT for Collier County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 2:41 PM EDT (18:41 UTC)
- Expired
- Apr 1, 2021, 3:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS82 KMFL 011841 SPSMFL Special Weather Statement National Weather Service Miami FL 241 PM EDT Thu Apr 1 2021 FLZ066-070-011945- Hendry FL-Inland Collier County FL- 241 PM EDT Thu Apr 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND SOUTHWESTERN HENDRY COUNTIES UNTIL 345 PM EDT... * At 240 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Big Corkscrew Island, or near Immokalee, moving southeast at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional, Orangetree, Big Corkscrew Island, Miles City, Sunniland, Bunker Hill and Lake Trafford. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2653 8145 2632 8116 2603 8140 2631 8167 TIME...MOT...LOC 1840Z 312DEG 16KT 2639 8153 $$ AR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 1, 2:36 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 1, 2:36 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
236 PM EDT Thu Apr 1 2021
.SHORT TERM...
Rest of Today through Friday...
Scattered showers and thunderstorms will continue for the rest of
this afternoon and into this evening out ahead of an approaching
cold front. With the east coast sea breeze remaining pressed up
against the coastline, it will provide additional convergence over
the east coast and it could result in training of showers and
thunderstorms over these areas during this time frame. Showers and
thunderstorms will also be slow moving as the storm motion is rather
slow. Therefore, localized flooding will be possible across the east
coast metro areas as the afternoon and evening progresses. As the
cold front moves southeastward and interacts with an increasingly
unstable airmass as well as the sea breeze, an isolated strong to
severe thunderstorm cannot be ruled out this afternoon or this
evening. Gusty winds, heavy downpours, and hail are possible with
the strongest storms this afternoon and this evening. The latest
short term high res guidance continues to show the greatest threat
for strong to severe thunderstorms will be over the eastern portion
of South Florida during the late afternoon and early evening hours.
Behind the front, a drier air mass will move into the region for
later tonight into Friday. A breezy north to northeasterly wind flow
will move into the region as the pressure gradient tightens over
South Florida. This will be due to a strong area of high pressure
building in from the north. With a good amount of cold air advection
taking place, temperatures tonight will be cooler than what they
have been recently as lows drop into the upper 40s over Glades and
Hendry counties to the lower 60s over the east coast metro areas.
The cooler weather will continue during the day on Friday as well as
high temperatures will range from the lower 70s across the Lake
Okeechobee region as well as the east coast metro areas to the mid
to upper 70s on the west coast.
.LONG TERM...
Friday Night through Thursday...
With the continued presence of a large dominating ridge of high
pressure to our north over the Southeastern United States, onshore
flow and cooler temperatures will prevail across South Florida in
the extended forecast period. Maximum and Minimum high temperatures
will be a few degrees below average across South Florida into early
next week as cold air advection continues in the wake of the frontal
passage. As the pressure gradient relaxes due to the frontal
boundary moving away from our area, winds will gradually decrease as
the weekend progresses. The onshore northeasterly flow along the
atlantic coast over the next several days will keep the Atlantic
metro areas warmer than the interior during the overnight hours. A
reverse effect will take place during the daytime hours, with the
cooler marine air that is advected in acting to limit maximum
temperatures along the atlantic coast, with higher maximum
temperatures inland. Towards the end of the extended period, the
high pressure centered over the SE CONUS begins to slide eastwards
into the Atlantic ocean which allows for winds area-wide to shift
more easterly. The continued onshore flow will act to induce a
gradual increase of temperatures towards the end of the forecast
period.
&&
.AVIATION(18Z TAFS)...
A cold front will bring an increased chance of showers and
thunderstorms this afternoon and into this evening with the greatest
chances occurring over the eastern terminals. Periods of MVFR or even
IFR are possible in and around any shower or thunderstorm along with
gusty and variable winds. Behind the cold front, winds will shift
around to the north northeast and they will be gusty at times
tonight into Friday
&&
.MARINE...
A cold front will continue to move through the local waters this
afternoon and tonight bringing an increased chance of showers and
thunderstorms during this time frame. Behind the front, winds will
shift around to the north northeast and they will rapidly increase
along with building seas tonight over the Atlantic and Gulf coastal
waters. The increased winds and seas will last through the upcoming
weekend creating hazardous marine conditions over the local waters
during this time frame.
&&
.FIRE...
A cold front will bring a much drier air mass to the region for the
end of the week and into the upcoming weekend. Minimum relative
humidity values over the interior and western portions of South
Florida will drop to near critical levels during this time frame.
Winds do not support a fire weather watch at this time and this will
continue to be monitored as the end of the week approaches.
&&
.BEACHES...
An elevated risk of rip currents will persist throughout the weekend
across the Atlantic waters due to a strong northeasterly flow
developing along with a building swell in the Atlantic waters. Rip
currents will also be elevated on Friday along the Gulf Coast due to
increasing northerly wind flow as well as well as building seas in
the Gulf of Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 63 75 61 75 / 40 10 10 10
West Kendall 61 75 57 76 / 40 10 10 10
Opa-Locka 61 74 61 74 / 40 10 10 10
Homestead 61 75 62 74 / 40 10 10 10
Fort Lauderdale 63 73 61 74 / 40 10 10 10
N Ft Lauderdale 61 73 62 72 / 40 10 10 10
Pembroke Pines 61 74 61 74 / 40 10 10 10
West Palm Beach 60 72 59 72 / 30 10 10 10
Boca Raton 61 72 61 73 / 40 10 10 10
Naples 54 76 52 77 / 10 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 5 AM EDT Saturday for AMZ630-650-651-
670-671.
Small Craft Advisory from 8 PM this evening to 4 PM EDT Friday
for AMZ610.
GM...Small Craft Advisory until 5 AM EDT Saturday for GMZ656-657-676.
&&
Tonight/Friday and Aviation/Marine/Fire/Beaches...CWC
Friday Night through Thursday...Hadi
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Apr 1, 8:54 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 854 AM EDT Thu Apr 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 854 AM EDT Thu Apr 1 2021 ...Isolated Strong to Severe Storms Possible Eastern Areas... ...Hazardous Marine and Beach Conditions... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is an elevated risk of rip currents along the Atlantic beaches. Thunderstorms: Scattered thunderstorms will be possible today, mainly across the Lake Okeechobee region, east coast metro areas, and Atlantic waters. Some of these thunderstorms could become strong to possibly even severe and they could contain heavy downpours, hail, and gusty winds. Waterspouts: Waterspouts are possible across all the local waters including Lake Okeechobee. Wind: Gusty winds are possible today, especially in and around stronger showers and thunderstorms. An isolated damaging wind gust cannot be ruled out this afternoon in the strongest storms. Winds will also increase over the Atlantic and Gulf waters behind the cold front this afternoon and into tonight. Hail: The strongest thunderstorms could contain hail up to quarter sized. Flooding: Localized flooding is possible across the east coast metro areas today. Waves: Seas of 8 to 12 feet are possible near the Gulf Stream, with 7 to 9 foot waves in the outer Gulf waters and the remainder of the Atlantic waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The elevated rip current risk will continue through the weekend for the Atlantic beaches and it will likely increase for the Gulf beaches behind the cold front. Marine conditions will continue to deteriorate behind the front as northerly winds strengthen and seas build across the Atlantic and Gulf waters. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 1, 12:02 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT THU APR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM RIP CURRENTS MIAMI BEACH 25.81N 80.13W
03/31/2021 MIAMI-DADE FL BROADCAST MEDIA
*** 2 FATAL ***
DELAYED REPORT...MULTIPLE MEDIA OUTLETS
REPORTED TWO RIP CURRENT RELATED DEATHS
YESTERDAY MARCH 31 AT MIAMI BEACH NEAR 54TH
STREET AND COLLINS AVE. MIAMI BEACH OCEAN
RESCUE ALSO REPORTED MANY RIP CURRENT
RESCUES.
&&
KELLYSpecial weather statement, Apr 1, 2:41 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 241 PM EDT Thu Apr 1 2021 FLZ066-070-011945- Hendry FL-Inland Collier County FL- 241 PM EDT Thu Apr 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND SOUTHWESTERN HENDRY COUNTIES UNTIL 345 PM EDT... * At 240 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Big Corkscrew Island, or near Immokalee, moving southeast at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional, Orangetree, Big Corkscrew Island, Miles City, Sunniland, Bunker Hill and Lake Trafford. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2653 8145 2632 8116 2603 8140 2631 8167 TIME...MOT...LOC 1840Z 312DEG 16KT 2639 8153 AR
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:45 AM EDT | Special Marine Warning | MFL | 45 min | |
| Apr 1, 6:54 AM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 1, 4:20 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 4 days |
| Apr 1, 4:20 PM EDT | High Surf Advisory | MFL | Broward, Palm Beach | 51 hr |
| Apr 1, 5:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Apr 1, 5:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Apr 1, 6:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Apr 1, 6:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 1, 6:29 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Apr 1, 6:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Apr 1, 6:50 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 115 min |
| Apr 1, 6:51 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Apr 1, 7:02 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Apr 1, 7:22 PM EDT | Special Marine Warning | MFL | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.